Ohio, 2014Winter Weather in Ohio, January 1 to 2, 2014
January 1 to 2, 2014 · NWS IWX · 8 events in 8 counties and zones
A long duration light to moderate snow event impacted northwest Ohio to start 2014. Snowfall totals ranged between 3 and 6 inches south of Highway 30 to between 6 and 10 inches north of Highway 30.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A long duration light to moderate snow event impacted northwest Ohio to start 2014. Snowfall totals ranged between 3 and 6 inches south of Highway 30 to between 6 and 10 inches north of Highway 30.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Dec 31, 9:16 PM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Dec 31, 9:16 PM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
916 PM EST TUE DEC 31 2013
.SYNOPSIS...
ISSUED AT 834 PM EST TUE DEC 31 2013
LIGHT TO MODERATE SNOW WILL CONTINUE FOR AREAS NORTH OF ROUTE 30
TONIGHT...WITH SNOW EXPECTED TO DIMINISH IN INTENSITY LATE TONIGHT
INTO EARLY WEDNESDAY MORNING. THE INTENSITY OF SNOW IS EXPECTED TO
PICK UP AGAIN WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT AS AN UPPER
LEVEL SYSTEM TRACKS OUT OF THE PLAINS. LAKE EFFECT SNOW SHOWERS
ARE EXPECTED ON THE BACK SIDE OF THIS STORM SYSTEM THURSDAY NIGHT
WITH ADDITIONAL SNOW ACCUMULATIONS EXPECTED ACROSS NORTH CENTRAL
INDIANA AND SOUTHWEST LOWER MICHIGAN.
&&
.UPDATE...
ISSUED AT 834 PM EST TUE DEC 31 2013
BAND OF MODERATE SNOW STRETCHING FROM NORTHERN ILLINOIS INTO FAR
NORTHERN INDIANA AND SOUTHERN LOWER MICHIGAN WILL CONTINUE TO
IMPACT THESE LOCATIONS THROUGH THE REMAINDER OF THE EVENING.
ORIENTATION OF BAND SEEMS TO CORRELATE FAIRLY WELL TO 00Z RAP
800-700 RPA F-VECTOR CONVERGENCE AXIS. GUIDANCE REMAINS CONSISTENT
IN SLIGHTLY WEAKENING MAGNITUDE OF LOW/MID LEVEL FRONTOGENESIS AS
IT SHIFTS EASTWARD ACROSS THE AREA OVERNIGHT. REGIONAL RADAR
MOSAIC DEPICTS A SHARP SOUTHERN EDGE TO REFLECTIVITES WITH THIS
BAND ACROS NORTH CENTRAL ILLINOIS WHICH MAY SUGGEST THAT
ESPECIALLY WEST CENTRAL/CENTRAL PORTIONS OF THE AREA MAY REMAIN
JUST SOUTH OF BETTER ACCUMULATING SNOW. HAVE MADE SOME MINOR
ADJUSTMENTS IN GRIDS TO LOWER SNOW AMOUNTS ACROSS WEST CENTRAL
AREAS OVERNIGHT...BUT HESISTANT TO MAKE LARGE FORECAST CHANGES AT
THIS TIME WITH RAP/NAM LOW/MID LEVEL FGEN FIELDS SUGGESTING AXIS
OF THIS FORCING SHIFTING SLIGHTLY SOUTHWARD LATE THIS
EVENING...ALTHOUGH IN WEAKENING STATE. BETTER ELEVATED INSTABILITY
FIELDS ALSO SHOULD RESIDE ON SOUTHERN FRINGE OF PRECIP SHIELD SO
SOME LOW END CONCERN OF ENHANCED BANDING SETTING UP ACROSS
SOUTHERN PORTIONS OF ADVISORY AREA WHICH ALSO ARGUES FOR NOT
LOWERING AMOUNTS TOO MUCH AT THIS POINT. HAVE ALSO LOWERED POPS A
BIT AFTER 09Z WITH OBSERVATIONAL TRENDS/HIGHER RES SHORT TERM
GUIDANCE INCREASINGLY SUPPORTIVE OF A LULL IN STRONGER FGEN
FORCING LATE TONIGHT. NO CHANGES WILL BE MADE TO GOING HEADLINES
AT THIS TIME...WITH MAIN CHANGE TO EVENING FORECAST TO SLIGHTLY
SHAVE SNOWFALL AMOUNTS TONIGHT ACROSS SOUTHERN PORTIONS OF THE
ADVISORY AREA. PERSISTENT BANDING THROUGH THE REMAINDER OF THE
EVENING ACROSS THE NORTHWEST AND FAVORABLE OVERLAP OF FRONTAL LIFT
WITH DGZ MAY SUGGEST SOME LOCALLY HIGHER TOTALS ACROSS THESE
LOCATIONS CLOSER TO 5 INCHES BY DAYBREAK.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 315 PM EST TUE DEC 31 2013
...FIRST ROUND OF ACCUMULATING SNOW ARRIVING QUICKLY...
SOME CHANGES TO EVENT PREPARING TO UNFOLD TONIGHT INTO WEDNESDAY
MORNING MAINLY IN HIGHER DETAILS ON TIMING/AMOUNTS.
LIGHT SNOW WAS RAPIDLY OVERSPREADING NORTHERN ILLINOIS WITH VSBYS
ALREADY DOWN TO 2 MILES OR LESS AT OHARE AIRPORT. THIS WILL QUICKLY
ADVANCE EAST AND REACH NW PARTS OF THE ADVISORY AREA IN THE 21 TO
00Z WINDOW AS STRENGTHENING FGEN FORCING OCCURS ACROSS MAINLY THE
NORTHERN HALF OF THE AREA. MODELS CONTINUE TO FOCUS MAIN BAND OF
SNOWFALL ALONG AND EITHER SIDE OF THE I80/90 TOLL ROAD WITH THE
SOUTHERN EXTENT OF ACCUMULATING SNOWFALL NEAR A KNOX TO WARSAW TO
PAULDING OHIO LINE. IN GENERAL...RUNNING WITH SNOW RATIOS IN THE
15:1 RANGE...BUT COLD TEMPS AND NICE ALIGNMENT OF OMEGA AND DGZ
LATER THIS EVENING INTO OVERNIGHT HOURS COULD YIELD POCKETS OF 20:1.
RATIOS OF 15:1 WITH A QUARTER OR MORE OF QPF WILL EASILY YIELD 2 TO
5 INCHES OF SNOWFALL THROUGH WEDNESDAY MORNING. ROAD CONDITIONS WILL
QUICKLY DETERIORATE THIS EVENING FOR THOSE PREPARING TO CELEBRATE
THE NEW YEAR AND SLIPPERY CONDITIONS WITH POCKETS OF LOW VISIBILITY
WILL CREATE FURTHER HAZARDS OVERNIGHT. NO CHANGES TO HEADLINES AT
THIS POINT. IF HIGHER RATIOS DO OCCUR...THEN CHANGES COULD BE NEEDED
TO CURRENT ADVISORY. ONE POSITIVE NOTE IS WINDS WILL NOT BE OVERLY
STRONG...GENERALLY 5 TO 15 MPH RANGE...WHICH WILL HELP LIMIT BLOWING
OF THE SNOW BUT STILL BE SUFFICIENT TO CAUSE DRIFTING IN OUTLYING
AREAS.
BRUNT OF OMEGA WILL BE SHIFTING INTO NE PARTS OF THE REGION WEDS
MORNING. THIS WILL ALLOW SNOWFALL TO LESSEN FOR A PERIOD ACROSS THE
ADVISORY AREA. IN ADDITION...ARRIVAL OF SLIGHTLY WARMER AIR WILL
LOWER RATIOS TO THE RANGE OF CLIMO (13:1). HAVE NUDGED POPS DOWN
SLIGHTLY BUT STILL HELD IN CATEGORICAL RANGE WITH TRANSITION TO NEXT
SYSTEM QUICKLY OCCURRING BY AFTERNOON.
&&
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 315 PM EST TUE DEC 31 2013
STRONGER LARGE SCALE ASCENT ASSOCIATED WITH CONSOLIDATED CENTRAL
CONUS UPPER TROUGH WILL OVERSPREAD PRE-EXISTING LOW/MID LEVEL
BAROCLINIC ZONE WED AFTN-NIGHT. THIS WILL ACT TO ENHANCE THE FGEN
CIRCULATION LOCALLY THROUGH DEFORMATION WITH ORGANIZING BAND OF
LIGHT/MODERATE SNOW EXPECTED TO SLOWLY SINK SEWD WITH TIME WED
NIGHT INTO THU AM. MOISTURE/ASCENT ON 280/285K ISENTROPIC SURFACES
STILL ENOUGH TO SUPPORT DECENT SNOW ACCUMS WITH MIXING RATIOS
INCREASING TO BTW 2.5-3.0 G/KG. HOWEVER...MODELS STILL DISAGREE TO
SOME EXTENT ON HANDLING OF SMALLER SCALE WAVES EMBEDDED WITHIN
TROUGH AXIS. GFS/ECMWF CONTINUES TO BE MORE FOCUSED ON A
WEAKER/FARTHER SOUTH SOLUTION WITH PRIMARY FOCUS ON SOUTHERN PV
ANOMALY DIGGING INTO THE TN VALLEY...WHILE THE BULK OF REMAINING
GUIDANCE IS FARTHER NORTH WITH SFC REFLECTION AND CORE OF LIFT PER
5-3H Q-VECTOR PROGS. HARD TO PINPOINT HOW THIS WILL PLAY OUT BUT
EXPECTING ADDITIONAL ACCUMS/IMPACTS REGARDLESS. WILL ISSUE AN
OUTLOOK (SPS) ACROSS SOUTHERN COUNTIES FOR POTENTIAL
LIGHT/MODERATE SNOW ACCUMS (2-5") AND EXTEND THE ADVISORY ACROSS
THE NORTHERN HALF OF THE FA INTO WED AFTN/EVE WHERE TOTAL SNOW
ACCUMULATIONS BTW TONIGHT AND THU MORNING MAY END UP IN THE 6-10
INCH RANGE. LONG DURATION AND EXPECTED LULL TOMORROW FAVORS AN
ADVISORY INSTEAD OF A WARNING FOR NOW.
THURSDAY INTO FRIDAY WILL FEATURE A REINFORCING SHOT OF COLD/DRY AIR
IN WAKE OF SYSTEM. NORTHERLY TRAJECTORIES WITH 850 MB TEMPS
PLUMMETING TO NEAR -18C WILL BRING ABOUT THE CONCERN FOR A LAKE
EFFECT SINGLE BAND INTO NORTHWEST INDIANA LATER THU AFTN-THU
NIGHT. BULK OF GUIDANCE CONTINUES TO FAVOR AREAS JUST WEST OF THE
LOCAL AREA / PORTER-LAKE COUNTIES IN INDIANA / FOR GREATEST
IMPACTS BUT DO EXPECT BAND TO EVENTUALLY PIVOT INTO OUR FAR
NORTHWESTERN COUNTIES AT SOME POINT WITH ACCUMULATIONS POSSIBLE.
BRIEF MODERATING TREND...TEMPERED A BIT BY EXPECTED SNOW
COVER...IS ANTICIPATED ON SATURDAY AS FLOW BACKS SOUTHWESTERLY IN
ADVANCE OF A COLD FRONT. REASSERTION OF -EPO/NORTHEAST PACIFIC
POSITIVE HEIGHT ANOMALIES THIS WEEKEND WILL ALLOW NEXT SHOT OF
VERY COLD AIR (POTENTIALLY COLDEST OF THE SEASON SO FAR) TO FILTER
INTO THE REGION BEHIND THIS COLD FRONT SUNDAY INTO EARLY NEXT WEEK
AS PIECE OF POLAR VORTEX DISPLACES SOUTH TOWARD ONTARIO/QUEBEC -
MAYBE AS FAR SOUTH OF THE NORTHERN GREAT LAKES. SOMETHING TO WATCH
IN THIS TRANSITION WILL BE A POTENTIAL WINTER STORM IN THE SUNDAY-
MONDAY TIMEFRAME WITH FRONTAL WAVE AS SHORTWAVE ENERGY ROUNDS BASE
OF TROUGH AND ATTEMPTS TO PHASE WITH ENERGY PIVOTING AROUND POLAR
VORTEX.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 657 PM EST TUE DEC 31 2013
OVERALL NO MAJOR CHANGES WERE MADE FOR THE 00Z TAF PACKAGE WITH
WIDESPREAD SNOW AFFECTING THE TERMINALS THROUGH MUCH OF THIS
FORECAST PERIOD. FRONTOGENETIC FORCING HAS RAMPED UP OVER THE PAST
SEVERAL HOURS FROM FAR EASTERN IOWA INTO EXTREME NORTHERN
ILLINOIS. AXIS OF STRONGEST 800-600 HPA FRONTOGENESIS SHOULD
GRADUALLY WORK INTO NORTHEAST ILLINOIS LATE EVENING...AND THEN
MOVE ACROSS NORTHWEST/NORTH CENTRAL INDIANA SHORTLY AFTER
MIDNIGHT. SNOWFALL RATES SHOULD GRADUALLY INCREASE AS THIS OCCURS
ACROSS FAR NORTHERN INDIANA. FURTHER TO THE SOUTH...CONDENSATION
PRESSURE DEFICITS STILL APPEAR TO BE MORE MARGINAL AT KFWA WHERE
MORE OF AN INTERMITTENT LIGHT SNOW IS EXPECTED. EVEN AT
KFWA...PERIODS OF IFR VSBYS ARE POSSIBLE HOWEVER. GUIDANCE
CONSENSUS STILL SUGGESTS WEAKENING LOW/MID LEVEL FRONTOGENESIS
FORCING AFTER 09Z...WITH A BREAK IN STEADIER SNOWFALL RATES LIKELY
DEVELOPING EARLY WEDNESDAY MORNING BEFORE RENEWED FRONTOGENESIS
COMMENCES WEDNESDAY AFTERNOON IN RESPONSE TO DIGGING PLANIS SHORT
WAVE. HAVE REINTRODUCED IFR CONDITIONS WEDNESDAY AFTERNOON AT KSBN
AS A RESULT. WINDS SHOULD TAPER THIS EVENING AND EVENTUALLY BECOME
EAST NORTHEAST AROUND 10 KNOTS EARLY WEDNESDAY MORNING IN RESPONSE
TO SFC PRESSURE FALLS TO THE WEST.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 1 AM EST /MIDNIGHT CST/ THURSDAY
FOR INZ003>009-012-014-016>018.
MI...WINTER WEATHER ADVISORY UNTIL 1 AM EST THURSDAY FOR MIZ077>081.
OH...WINTER WEATHER ADVISORY UNTIL 1 AM EST THURSDAY FOR OHZ001-002-
004-005-015-016.
LM...SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR LMZ043.
&&
UPDATE...MARSILI
SYNOPSIS...MARSILI
SHORT TERM...FISHER
LONG TERM...STEINWEDEL
AVIATION...MARSILI
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Dec 31, 6:25 AM EST, 17 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
625 AM EST TUE DEC 31 2013
INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-
011130-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-ST. JOSEPH MI-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...
DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA
625 AM EST TUE DEC 31 2013 /525 AM CST TUE DEC 31 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
WIND CHILL TEMPERATURES WILL HOVER NEAR ZERO THIS MORNING.
A WINTER WEATHER ADVISORY IS IN EFFECT FOR MODERATE SNOWFALL
BEGINNING TONIGHT. PLEASE SEE THE LATEST WSWIWX FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SNOW WILL CONTINUE WEDNESDAY AND LIKELY PERSIST INTO EARLY
THURSDAY. GIVEN THE LIKELY LONG DURATION OF THIS SNOW
EVENT...THERE IS THE POTENTIAL FOR SIGNIFICANT MULTI-DAY SNOWFALL
TOTALS ACROSS THE REGION BY MIDDAY THURSDAY.
BITTER COLD WIND CHILL TEMPERATURES OF ZERO TO TEN BELOW ARE
EXPECTED THURSDAY THROUGH SATURDAY. EVEN COLDER WIND CHILL
TEMPERATURES APPEAR LIKELY EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SNOWFALL REPORTS ARE GREATLY APPRECIATED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ013-015-020-022>027-032>034-OHZ024-025-011130-
PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-
GRANT-BLACKFORD-JAY-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...VAN WERT...
DELPHOS...LIMA
625 AM EST TUE DEC 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT
LIGHT SNOW IS POSSIBLE TONIGHT WITH ACCUMULATIONS OF AN INCH OR
LESS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SNOW WILL CONTINUE WEDNESDAY AND LIKELY PERSIST INTO EARLY
THURSDAY. GIVEN THE POTENTIAL LONG DURATION OF THIS SNOW
EVENT...THERE IS THE CHANCE FOR SIGNIFICANT MULTI-DAY SNOWFALL
TOTALS ACROSS THE REGION BY MIDDAY THURSDAY.
BITTER COLD WIND CHILL TEMPERATURES OF ZERO TO TEN BELOW ARE
EXPECTED THURSDAY THROUGH SATURDAY. EVEN COLDER WIND CHILL
TEMPERATURES APPEAR POSSIBLE EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SNOWFALL REPORTS ARE GREATLY APPRECIATED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-011130-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
625 AM EST TUE DEC 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE TODAY THROUGH
LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE AGAIN FRIDAY
INTO SATURDAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Dec 31, 10:42 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1042 PM EST TUE DEC 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM SNOW E ELKHART 41.68N 85.98W
12/31/2013 M2.5 INCH ELKHART IN PUBLIC
2.5 INCHES OF NEW SNOWFALL ON THE EAST SIDE OF ELKHART
&&
NGLocal storm report, Dec 31, 10:43 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1043 PM EST TUE DEC 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM SNOW 2 SE GEORGETOWN 41.71N 86.21W
12/31/2013 M2.0 INCH ST. JOSEPH IN BROADCAST MEDIA
&&
NGWinter Weather, Paulding
- When
- January 1, 12:00 AM EST to January 2, 6:00 PM EST
- Where
- Paulding forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.117, -84.580 (the zone’s center; the record gives no point)
A long duration light snow event started late in the afternoon on New Year’s Eve and continued through January 2nd as several upper level disturbances tracked east along a frontal boundary. Snowfall totals over the 2 days ranged between 6 and 8 inches. Temperatures in the teens allowed for roads to remain snow covered and slick with several accidents and slide-offs reported across the region.
Winter Weather, Defiance
- When
- January 1, 12:00 AM EST to January 2, 5:00 PM EST
- Where
- Defiance forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.324, -84.490 (the zone’s center; the record gives no point)
A long duration light snow event started late in the afternoon on New Year’s Eve and continued through January 2nd as several upper level disturbances tracked east along a frontal boundary. Snowfall totals over the 2 days ranged between 6 and 9 inches. Temperatures in the teens allowed for roads to remain snow covered and slick with several accidents and slide-offs reported across the region.
Winter Weather, Henry
- When
- January 1, 12:00 AM EST to January 2, 5:00 PM EST
- Where
- Henry forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.334, -84.068 (the zone’s center; the record gives no point)
A long duration light snow event started late in the afternoon on New Year’s Eve and continued through January 2nd as several upper level disturbances tracked east along a frontal boundary. Snowfall totals over the 2 days ranged between 7 and 9 inches. Temperatures in the teens allowed for roads to remain snow covered and slick with several accidents and slide-offs reported across the region.
Winter Weather, Williams
- When
- January 1, 12:00 AM EST to January 2, 5:00 PM EST
- Where
- Williams forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.560, -84.588 (the zone’s center; the record gives no point)
A long duration light snow event started late in the afternoon on New Year’s Eve and continued through January 2nd as several upper level disturbances tracked east along a frontal boundary. Snowfall totals over the 2 days ranged between 8 and 10 inches. Temperatures in the teens allowed for roads to remain snow covered and slick with several accidents and slide-offs reported across the region.
Winter Weather, Fulton
- When
- January 1, 12:00 AM EST to January 2, 5:00 PM EST
- Where
- Fulton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.602, -84.130 (the zone’s center; the record gives no point)
A long duration light snow event started late in the afternoon on New Year’s Eve and continued through January 2nd as several upper level disturbances tracked east along a frontal boundary. Snowfall totals over the 2 days ranged between 8 and 10 inches. Temperatures in the teens allowed for roads to remain snow covered and slick with several accidents and slide-offs reported across the region.
Winter Weather, Van Wert
- When
- January 1, 9:00 PM EST to January 2, 7:00 PM EST
- Where
- Van Wert forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.855, -84.586 (the zone’s center; the record gives no point)
Light to at times moderate snow developed during the late evening hours of January 1st and continued into January 2nd. Snowfall totals of 4 to 6 inches were reported across the county. Temperatures in the teens allowed for roads to remain snow covered and slick with several accidents and slide-offs reported across the region.
Winter Weather, Putnam
- When
- January 1, 9:00 PM EST to January 2, 7:00 PM EST
- Where
- Putnam forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.022, -84.132 (the zone’s center; the record gives no point)
Light to at times moderate snow developed during the late evening hours of January 1st and continued into January 2nd. Snowfall totals of 4 to 6 inches were reported across the county. Temperatures in the teens allowed for roads to remain snow covered and slick with several accidents and slide-offs reported across the region.
Winter Weather, Allen
- When
- January 1, 10:00 PM EST to January 2, 8:00 PM EST
- Where
- Allen forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 40.772, -84.106 (the zone’s center; the record gives no point)
Light to at times moderate snow developed during the late evening hours of January 1st and continued into January 2nd. Snowfall totals of 3 to 5 inches were reported across the county. Temperatures in the teens allowed for roads to remain snow covered and slick with several accidents and slide-offs reported across the region.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche and Heavy Snow in Montana, January 1 to 4, 20141 death · 78 kt wind · 30 events
- Heavy Snow in Ohio, January 1 to 2, 2014$1.3 million · 6 events
- Heavy Snow in New York, January 1 to 3, 2014$268,000 · 16 events
- Winter Storm in Ohio, January 1 to 2, 2014$350,000 · 2 events
- Drought in New Mexico, January 1 to 31, 201434 events
- Heavy Snow and Winter Weather in New York, January 1 to 3, 201427 events
- Winter Weather in Indiana, January 1 to 2, 201424 events
- Flooding in Arkansas, January 1 to 27, 2014$25,000 · 3 events
- Drought in Texas, January 1 to 31, 201422 events
- Drought in Oklahoma, January 1, 201420 events
- Winter Storm in New York, January 1 to 3, 201418 events
- Drought in Nebraska, January 1 to 31, 201417 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 482817, 482818, 482819, 482820, 482821, 482815, 482816, 482814.